My face is swelling and burning, what should I do?
For the 3rd time in 1 month my face has reddened, burnt and itched around the eyes, nose, cheeks and chin. Within 24 hours it has blistered, wept and swollen severely. 3 times I have been given steroids and anti-histamines. The steroids work great but the problem returns when not using them. I have cut out dairy and gluten and had a skin-prick allergy test which was negative. Doctor is now saying its infected eczema and I am using 2%bactoban, 1% hydrocortisone and 1% htdrochloride cream as well as nasal spray for an accompanying cold. I have a history of eczema and dermititis on my face and hands but never this painful or with so much swelling. Please help!
So sorry to hear about the severity of your symptoms! Certainly, eczema can be a difficult problem to deal with, and there are times of the year that can be especially hard for some people. In your case, it appears that you have developed some difficulty with the process affecting your face, which can be a difficult area to treat effectively because of the need to avoid prolonged steroid exposure to the face (as it can thin the skin and lead to long term problems of the skin in that area). Fortunately, there are things that can be done to help with your symptoms, however. Your doctor has got you started on some medications that may help, and you can continue to work with him or her to adjust and fine tune these medications to help you avoid flares like what you describe. It is also important to make sure that you consider other explanations for your problem if it does not heal quickly and appropriately. Psoriasis can sometimes cause severe problems similar to what you are describing as well. Given the gravity of your symptoms, it is possible that you may benefit from working closely with a dermatologist. Again, please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.